Naturally High Testosterone causes wat... - British Liver Trust

British Liver Trust

22,067 members11,517 posts

Naturally High Testosterone causes water retention?

Hidden
Hidden

I have had oily skin since I was a kid, I am now 38 years old. I have been having outbreaks of acne since I was young.

I got my hormones tested today and my testosterone is very high, I am not taking supplements or any weird stuff.

Could this explain my water retention? (its listed as a side effect on many sites) The doctors say the water retention is from my liver problems, but with this new info, I am wondering if its the testosterone...

I have been told to take spironolactone 25mg daily, which is also a diuretic, so it will be hard to tell.

23 Replies
oldestnewest

Listen to your doctor !

Hidden
Hidden in reply to Laura009

Thats not useful at all, Im sorry but I am looking for info on water retention/high testosterone

Laura009
Laura009 in reply to Hidden

You're on the wrong forum then

Laura009
Laura009 in reply to Hidden

You took the decision to come off your diuretics and you have cirrhosis. That is the reason for your water retention. Like l said you should listen to your doctor rather than reading poor info on poor sites in an attempt to find another excuse for it.

ThreeSmiles
ThreeSmiles in reply to Laura009

Well spotted Laura! I mean what more can one say - except crikey and really?!

Laura009
Laura009 in reply to ThreeSmiles

Which sounds more impressive ... l have water retention because l have high testosterone levels or l have water retention because l have cirrhosis and decided to come off my diuretics ?

ThreeSmiles
ThreeSmiles in reply to Laura009

Ahem!!

ThreeSmiles
ThreeSmiles in reply to Laura009

And Furosemide was the bees knees for me - it worked wonders getting rid of the oedema. I know it doesn’t suit all but only change on doctor advice and monitoring, eh!!

Laura009
Laura009 in reply to ThreeSmiles

Correct

Hidden
Hidden in reply to ThreeSmiles

I have been using Furosemide on and off for 5 years now, i am taking it daily around 40-90 mg, but this has nothing to do with my question, for some reason, Laura is trying to assume that I dont take them.

My doctor says take them at my discretion

ThreeSmiles
ThreeSmiles in reply to Hidden

But your discretion must have been wrong 😕 sorry to say. Bbfn.....

Laura009
Laura009 in reply to Hidden

Your previous post said you were weaning yourself off them. You were told at that point by numerous people that was a dangerous and foolish thing to do without medical advice from your own doctor. So you are still on them ... great you obviously still need them because you have cirrhosis which is the cause of your water retention which is what your doctor has told you.

Hidden
Hidden in reply to Hidden

I don't know the answer to your question but my husband's doctor also at one point suggested that he could gradually reduce the dosages of the spiro. and furosemide to test how he fared. I had asked when he could come off of them. Because you are still/or again retaining water, it sounds to me that the 25 mg is likely too low but I'm not a doctor. You've been on the diuretics a long time! My husband has been able to reduce to 50mg of the spiro and 20 mg of the furosemide to date which is preventing fluid re-accumulation in his particular case. Half of what he had been prescribed. We're still trying to be mindful of the recommended low salt diet and no alcohol instruction which I'm sure helps too. Take care.

Hidden
Hidden in reply to Hidden

This sounds like such a rational kind and helpful reply - thank goodness he had one at least. I hope it helps him. Prolonged unnecessary prescribing of diuretic, or failure to review use of it is not uncommon.

ThreeSmiles
ThreeSmiles in reply to Hidden

Filly despite what he said a moment before he abruptly went into hiding he had stated previously he had not been following his doctor’s advice. I don’t have a lot of sympathy for anyone who takes that approach. Then, just before he hit the disappear button he stated that he had in fact been still taking diuretics. I believe he had at that point realised he was wrong and quickly got out of the firing line so to speak. You had to be here to believe it.....

So in this rare instance I am not in accord totally with your comment about only one helpful reply....

Hidden
Hidden in reply to ThreeSmiles

Cilla would ask "What's your name & where do ya come from chuck." Saves talking to the wall. Lara Lara laughs. 🤭

Hidden
Hidden in reply to Laura009

what are you talking about? i take lasix everyday, thats a diurectic, liver doctor said you can use one or the other at my discretion. You are making wild assumptions. I want answers based on the data that i gave, not your assumptions.

You are right, I think I am wasting my time.

Yes - as Laura says - listen to your doctor....

Hate to say - and sorry to say - this isn’t new information to those of us who have been through this awful stuff already - or worse still, like you, are still going through it.

Good luck.

Miles

Hidden
Hidden in reply to ThreeSmiles

I have listed to all the doctors, I have been to many doctors... I still dont see how this has anything to do with my question.

does high testosterone cause water retention?

ThreeSmiles
ThreeSmiles in reply to Hidden

Oh dear. We were only going on your previous posts!

Lobby67
Lobby67 in reply to Hidden

Laura has already answered you, you are asking on the wrong forum. The chances of finding someone on here with Liver issues AND high testosterone are slim to none. If you have already googled side effects of high testosterone then you already know if it causes fluid retention or not.

Laura009
Laura009 in reply to Hidden

Cirrhosis actually REDUCES testosterone levels therefore even if yours were high it proves it's your cirrhosis which is causing your water retention and NOT your testosterone levels.

Hi I'm gonna be blunt your liver disease is causing your build up of fluid take your diuretics properly. I think I would rather have high testosterone than liver disease any day.

You may also like...